MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number EVD35-07-060-150
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician was implanting an everflex self expanding stent with the entrust delivery system for the treatment of a 120mm calcified lesion with 95% stenosis in the mid left region of the superficial femoral artery (sfa).The artery diameter was 6mm and there was moderate tortuosity and severe calcification.Patient has previous iliac disease.The device was prepped as per the ifu was no issues identified.A 0.014" non mdt guidewire and a 6fr x 55cm non mdt sheath were used.  the lesion was predilated with 5.0 shockwave, 6.0 x 80 chocolate, and 6.0 x 120 inpact admiral.The device passed through a previously deployed stent.It was reported the patient presented with heavily calcified left sfa.Physician elected to pre treat the vessel with a 5.0 x 60 shockwave ivl, performing multiple inflations and pulses.The balloon crossed the lesion without difficulty.Physician followed shockwave catheter with 6.0 x 80 chocolate balloon.Balloon crossed without issue and was inflated for 2 minutes.Following physician used a 6 x 120 inpact admiral balloon.The physician elected to spot stent the lesion and placed a 7 x 60 everflex with entrust.No issues with prep and crossed the lesion without difficulty.Upon deploying the stent, the stent appeared to torque distally and the distal markers appeared misaligned.Stent deformation occurred during positioning.The physician post dilated with a 6.0 x 40 armada that did experience difficulty crossing.The 0.014 wire was swapped out for a stiffer 0.035 wire and the balloon was able to cross the stent.Upon inflation the balloon burst.Physician elected to place 2nd stent, a 7 x 40 absolute.The stent crossed without difficulty and was subsequently post dilated with a 6 x 60 armada that also crossed without difficulty and inflated without issues.The case was completed with out further issue or complications.The distal blood flow was brisk and remained intact.The patient was recovered post procedure.
 
Additional Manufacturer Narrative
Image analysis pre-treatment image: this image depicts a section of the patient¿s vasculature system.Post stent placement: this image depicts a section of the patient¿s vasculature system with a stent deployed.The quality of the image is not good.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16032493
Report Number2183870-2022-00435
Device Sequence Number15322231
Product Code NIP
UDI-Device Identifier00821684051672
UDI-Public00821684051672
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2023
Device Model NumberEVD35-07-060-150
Device Catalogue NumberEVD35-07-060-150
Device Lot NumberB024413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Initial Report FDA Received Date12/22/2022
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight81 KG